Alert archive / Maine / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 41, NWS Caribou, ME

July 19, 2008Washington County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jul 19, 2008, 9:17 PM EDT for Washington County, Maine. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2008, 9:17 PM EDT (01:17 UTC)
Expired
Jul 19, 2008, 10:00 PM EDT
In force
43 min
Issued by
NWS Caribou, ME
Area
Storm-based polygon

County Washington County, ME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:11 PM EDT, 5 hours 6 minutes earlier.

Area forecast discussion, Jul 19, 4:11 PM EDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
411 PM EDT SAT JUL 19 2008

.SYNOPSIS...
A FRONTAL BOUNDARY ACROSS DOWNEAST MAINE WILL MOVE BACK TO THE
NORTH LATE TONIGHT AND SUN. LOW PRESSURE WILL APPROACH FROM THE
WEST LATER SUNDAY AND THEN MOVE EAST LATE MONDAY.
&&

.NEAR TERM /THROUGH SUNDAY/...
ISOLATED CONVECTION HAS FIRED UP ACROSS THE FORECAST AREA THIS
AFTERNOON. CONVECTION ACROSS NORTHERN AREAS BEING SUPPORTED BY
WEAK DISTURBANCE ALOFT MOVING OUT OF QUEBEC PROVINCE. FARTHER
SOUTH ACROSS DOWNEAST MAINE A WEAK FRONTAL BOUNDARY SITUATED
ACROSS THE AREA IN COMBINATION WITH DIURNAL INSTABILITY WAS
RESULTING IN ISOLATED TO SCATTERED CONVECTION HERE.

EXPECT ACTIVITY TO DIMINISH WITH THE LOSS OF HEATING EARLY THIS
EVENING THEN MAINLY DRY OVERNIGHT. PATCHY FOG WILL DEVELOP ACROSS
THE NORTH AND AREAS OF FOG DOWNEAST.

LOW PRESSURE WILL APPROACH FROM THE WEST LATE SUNDAY WITH THE
CHANCE FOR SHOWERS AND TSTMS LATER SUNDAY AFTERNOON.
&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
UNCERTAINTY EXISTS REGARDING THE LOCATION OF A FRONTAL BOUNDARY WHICH
WILL BE LOCATED SOMEWHERE ACROSS THE REGION SUNDAY NIGHT AND
MONDAY. LOW PRESSURE IS EXPECTED TO TRACK EAST ALONG THIS FRONTAL
BOUNDARY DURING THIS TIME...WITH THE TRACK DEPENDENT ON THE
EVENTUAL LOCATION OF THE BOUNDARY. THE FRONT AND LOW TRACK COULD
FOCUS AN AREA OF HEAVIER RAIN SOMEWHERE ACROSS THE REGION SUNDAY
NIGHT INTO MONDAY. WILL INCREASE POPS TO LIKELY TO LOW CATEGORICAL
LEVELS ACROSS THE REGION SUNDAY NIGHT INTO MONDAY FOR A STEADIER
RAIN ALONG WITH SCATTERED THUNDERSTORMS. THE LOW SHOULD EXIT
THROUGH THE MARITIMES MONDAY NIGHT...WITH DIMINISHING SHOWER
CHANCES ACROSS THE REGION IN THE WAKE OF THE LOW LATER MONDAY NIGHT.
TEMPERATURES WILL BE AT NEAR NORMAL...TO SLIGHTLY BELOW
NORMAL...LEVELS SUNDAY NIGHT THROUGH MONDAY NIGHT.
&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
UPPER LEVEL TROUGH BRINGS UNSETTLED CONDITIONS UNTIL IT GRADUALLY
MOVES EAST LATER IN THE FORECAST PERIOD. USED GFS SOLUTION THAT
KEEPS PROLONGED PRECIPITATION TO THE NORTH AND SOUTH OF MAINE
RATHER THAN THE ECMWF SOLUTION WHICH INDICATED MORE MUCH
PRECIPITATION ACROSS THE STATE EARLY WEDNESDAY AND AGAIN ON FRIDAY.
&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
MAINLY VFR THIS EVENING EXCEPT IN ANY SHOWERS AND TSTMS WHERE MVFR
WILL BE POSSIBLE...THEN LATER TONIGHT WIDESPREAD MVFR/IFR IN
DEVELOPING FOG. THESE CONDITIONS WILL PERSIST INTO EARLY SUNDAY
MORNING...THEN VFR CONDITIONS CAN BE EXPECTED MOST OF THE DAY.

CEILINGS AND VISIBILITIES SHOULD LOWER TO IFR/LIFR LEVELS IN
DEVELOPING RAIN...SCATTERED THUNDERSTORMS AND FOG SUNDAY NIGHT.
IFR/LIFR CONDITIONS SHOULD BE COMMON ACROSS THE REGION MONDAY WITH
A CONTINUATION OF RAIN...SCATTERED THUNDERSTORMS LOW CLOUDS AND
FOG. CEILINGS/VISIBILITIES SHOULD THEN BEGIN TO IMPROVE LATER
MONDAY NIGHT WITH DIMINISHING SHOWER CHANCES. UNSETTLED CONDITIONS
ARE EXPECTED ACROSS THE REGION TUESDAY THROUGH THURSDAY WITH A
CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS...PARTICULARLY
DURING THE AFTERNOONS AND EVENINGS.
&&

.MARINE...
NEAR TERM: NO HEADLINES.

SHORT TERM: WINDS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS SUNDAY NIGHT THROUGH MONDAY NIGHT. SEAS ARE
EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS SUNDAY NIGHT
THROUGH MONDAY. SEAS COULD THEN APPROACH MARGINAL SMALL CRAFT
ADVISORY LEVELS MONDAY NIGHT. VISIBILITIES WILL BE REDUCED IN
SHOWERS/THUNDERSTORMS AND FOG SUNDAY NIGHT THROUGH MONDAY NIGHT.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...DUDA
SHORT TERM...NORCROSS
LONG TERM...MWALKER
AVIATION...DUDA
MARINE...DUDA/NORCROSS
Hazardous weather outlook, Jul 19, 5:29 AM EDT, 15 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
529 AM EDT SAT JUL 19 2008

MEZ001>006-200930-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
529 AM EDT SAT JUL 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ010-011-015>017-031-032-200930-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
529 AM EDT SAT JUL 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-MEZ029-030-200930-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
COASTAL HANCOCK-COASTAL WASHINGTON-
529 AM EDT SAT JUL 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEWITT

In the hours before

Special weather statement, Jul 19, 4:19 PM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
419 PM EDT SAT JUL 19 2008

MEZ001-003-004-192115-
NORTHERN PISCATAQUIS-NORTHERN SOMERSET-NORTHWEST AROOSTOOK-
419 PM EDT SAT JUL 19 2008

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...PISCATAQUIS AND
SOMERSET COUNTIES...

AT 416 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS OVER NINE-MILE BRIDGE. THE STORM WAS MOVING EAST AT 17
MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 515 PM EDT INCLUDE...
    NINE-MILE BRIDGE...   CLAYTON LAKE...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

DUDA
Local storm report, Jul 19, 4:40 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
440 PM EDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     2 SSW PATTEN            45.97N 68.46W
07/19/2008                   PENOBSCOT          ME   LAW ENFORCEMENT

            TREES AND WIRES DOWN NEAR RESIDENCE AT HAPPY CORNER ROAD.

&&

VJN
Local storm report, Jul 19, 7:53 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
753 PM EDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             6 N PATTEN              46.08N 68.45W
07/19/2008  E0.88 INCH       PENOBSCOT          ME   TRAINED SPOTTER

            NICKEL TO PENNY-SIZED HAIL AND A WIND GUST OF 43 AT 1845
            EDT

&&

MCW

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:34 PM EDTSevere Thunderstorm WarningCARWashington34 min

Nearby

Severe Thunderstorm Warnings in Maine, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.